Semiclassical structure of chaotic resonance eigenfunctions

JP Keating, M Novaes, SD Prado, MMA Sieber

Research output: Contribution to journalArticle (Academic Journal)peer-review

63 Citations (Scopus)

Abstract

We study the resonance (or Gamow) eigenstates of open chaotic systems in the semiclassical limit, distinguishing between left and right eigenstates of the nonunitary quantum propagator and also between short-lived and long-lived states. The long-lived left (right) eigenstates are shown to concentrate as h -> 0 on the forward (backward) trapped set of the classical dynamics. The limit of a sequence of eigenstates {psi(h)}(h -> 0) is found to exhibit a remarkably rich structure in phase space that depends on the corresponding limiting decay rate. These results are illustrated for the open baker's map, for which the probability density in position space is observed to have self-similarity properties.
Translated title of the contributionSemiclassical structure of chaotic resonance eigenfunctions
Original languageEnglish
Article numberArt. no. 150406
Pages (from-to)1 - 4
Number of pages4
JournalPhysical Review Letters
Volume97 (15)
DOIs
Publication statusPublished - Oct 2006

Bibliographical note

Publisher: American Physical Soc
Other identifier: IDS number 094OB

Fingerprint Dive into the research topics of 'Semiclassical structure of chaotic resonance eigenfunctions'. Together they form a unique fingerprint.

Cite this